Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On conformal maps of infinitely connected Dirichlet regions


Author: V. C. Williams
Journal: Trans. Amer. Math. Soc. 155 (1971), 427-453
MSC: Primary 30.40
MathSciNet review: 0280698
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ D$ be a plane region of arbitrary connectivity $ ( > 1)$ for which the Dirichlet problem is solvable. There exists a conformal map of $ D$ onto a region bounded by two level loci of $ H$, a nontrivial harmonic measure. $ H$ is essentially the difference of two logarithmic potentials. The two measures involved are mutually singular probability measures. Further properties of these measures, and of $ H$, are derived.

The special case in which $ D$ is of connectivity 2 is the classical theorem which states that an annular region is conformally equivalent to a region bounded by two circles. The case in which $ D$ is of finite connectivity was treated by J. L. Walsh in 1956.

A similar generalization of the Riemann mapping theorem is also established.

Finally, converses of the above results are also valid.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30.40

Retrieve articles in all journals with MSC: 30.40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1971-0280698-8
PII: S 0002-9947(1971)0280698-8
Keywords: Infinitely connected Dirichlet region, harmonic measure, logarithmic potential, subharmonic function
Article copyright: © Copyright 1971 American Mathematical Society